Tennessee, 2023Wildfire in Tennessee, February 22 to 23, 2023
February 22 to 23, 2023 · NWS OHX · 1 event in 1 county or zone
A wildfire in Humphreys County burned five acres and destroyed two homes in Waverly on February 22, 2023. The cause of the wildfire is under investigation.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire in Humphreys County burned five acres and destroyed two homes in Waverly on February 22, 2023. The cause of the wildfire is under investigation. While winds were breezy at around 20 to 25 mph, minimum relative humidity values in the area were generally around 50 percent during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 22, 2:12 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 22, 2:12 PM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
212 PM CST Wed Feb 22 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This afternoon through Friday Night)
Issued at 209 PM CST Wed Feb 22 2023
Airmass continues to remain caped this afternoon. Nearest
convection is back to the west of the MS river, in eastern AR.
Temperatures are well into the 70s for many areas. The record high
of 74F at Nashville for today has been destroyed as it is currently
77F. The record for February is 84F set back in 1962. Not expecting
to get there, however.
Some lower level instability is in play but as mentioned, a strong
cap is in place. Look for the pre frontal forcing to finally win out
toward late afternoon and into this evening. But, the instability
window will likely decrease as the forcing arrives. We still have a
marginal risk in our west so perhaps there could be a narrow window
whereby a few strong storms could develop. Otw, rain totals look
like one tenth to one third of an inch. The leading surface low and
associated cold front continue to weaken as the secondary low
gathers strength from the added northern Rockies ul energy feed.
As for the wind advisory, will of course let it ride. Highest wind
gust was 43 mph which occurred at Clarksville a few hours ago.
Current gusts are as high as the upper 30s mph in our northwest.
Still looking at some afternoon subsidence so look for the gusts to
continue. Will be refreshing the NPW in the next hour or so.
Moving on, warm again tomorrow with 80F expected at BNA under
partial sunshine. Still breezy but not as. We will finally see some
cooler air on Thursday night with another fropa expected. Friday and
Saturday look cooler but still above normal.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 209 PM CST Wed Feb 22 2023
In the extended fcst, the cold front will stall to our south with
active westerlies coming into play. This will lead to an unsettled
pattern with good shower chances beginning this weekend. 850 mb
showalter values remain on the positive side for the most part so
will only include just a slight chance of tstms at most depending on
ISC and the magnificent f-builder. This pattern will break down as a
strong upper system takes a path to the north of TN on Monday. This
will give us another good chance of some substantial shower activity.
The system does not look severe as the n-s forcing looks weak and of
the pre frontal nature. The primary sfc low to the north shows quite
a bit of w-e elongation as well. Otw, total precip amounts through
the extended period look like 1" to 2".
For the extended temps, though we cool down from the ridiculous warm
short term numbers, it still looks like above normal temperatures
will hold. e may even approach 70F on Monday ahead of the early week
system.
&&
.AVIATION...
(18Z TAFS)
Issued at 1109 AM CST Wed Feb 22 2023
Gusty southerly winds today with gusts up to 35-40 kts turning
more southwesterly/westerly by tomorrow. Showers will come back
into the TAFs with the next cold front. With the showers VIS will
be reduced to 6SM with -SHRA. There could be some strong storms
around 00Z for CKV. CIGs will become MVFR with and in advance of
the front after 01Z. Winds will stay gusty through the TAF
period...however will drop off to around 20 kts after 12Z. Expect
CIGs to become VFR once again after the cold front passage /after
12-14Z/.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 64 81 45 57 / 90 10 20 20
Clarksville 61 77 40 56 / 100 10 10 10
Crossville 60 75 45 54 / 70 30 20 20
Columbia 64 80 45 56 / 90 10 20 30
Cookeville 63 77 46 56 / 80 20 20 20
Jamestown 59 75 43 54 / 70 20 10 10
Lawrenceburg 64 80 47 56 / 70 10 30 30
Murfreesboro 64 81 46 56 / 80 10 20 20
Waverly 62 76 40 54 / 100 10 20 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until midnight CST tonight for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.
&&
SHORT TERM...21
LONG TERM....21
AVIATION.....12
Hazardous weather outlook, Feb 22, 4:00 PM CST, 32 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
400 PM CST Wed Feb 22 2023
TNZ005>011-023>034-056>066-075-077>080-093>095-231000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
400 PM CST Wed Feb 22 2023
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...This afternoon and tonight.
A few strong storms are possible west of I-65 Corridor through
9 PM CST tonight. The main concern will be strong gusty winds.
Even outside thunderstorms, winds will be gusty. A Wind Advisory
continues for southwest wind gusts up to 45 mph through midnight
tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local and state guidelines.
27/JB Wright
Wildfire, Humphreys
- When
- February 22, 4:32 PM CST to February 23, 12:00 AM CST
- Where
- Humphreys forecast zone
- Property damage
- $500,000
- Reported by
- Broadcast Media
- Coordinates
- 36.041, -87.776 (the zone’s center; the record gives no point)
A brushfire was started near Cuba Landing Road in Waverly around 4:32 PM. When Humphreys County firefighters arrived on scene, they found that the fire had spread to engulf two homes and two sheds. The two homes and one shed were completely destroyed, but firefighters were able to salvage the other shed. Five acres were burned before the fire was extinguished around midnight. No injuries were reported. The cause of the fire is under investigation. Damages are estimated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Michigan, February 22 to 23, 20231 death · $3.1 million · 18 events
- Ice Storm and Heavy Snow in Michigan, February 22 to 23, 2023$46 million · 12 events
- Winter Storm and Avalanche in New Mexico, February 22 to 23, 2023$1.0 million · 68 kt wind · 55 events
- Damaging Winds in Illinois, February 22, 2023$130,000 · 61 kt wind · 11 events
- Winter Storm and High Wind in Arizona, February 22, 2023$70,000 · 80 kt wind · 12 events
- Strong Wind in Kentucky, February 22, 2023$22,000 · 22 events
- Strong Wind in Illinois, February 22, 2023$19,000 · 19 events
- Damaging Winds and Strong Wind in Arkansas, February 22, 2023$36,000 · 50 kt wind · 3 events
- Winter Storm and Extreme Cold in Colorado, February 22 to 23, 202328 events
- Extreme Cold in Nebraska, February 22 to 24, 202323 events
- Tornado and Flash Flooding in California, February 22 to 25, 2023EF0 · 23 events
- Blizzard and Heavy Snow in South Dakota, February 22 to 23, 202323 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1074028.